Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Apr 1, 2019, 2:21 AM EDT for Madison County, New York. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2019, 2:21 AM EDT (06:21 UTC)
- Expired
- Apr 1, 2019, 4:15 AM EDT
- In force
- 114 min
- Issued by
- NWS Binghamton, NY
County Madison County, NY
The radar
The Ft Drum radar (KTYX), 78 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -323 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757
WWUS81 KBGM 010621
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
221 AM EDT MON APR 1 2019
NYZ009-036-037-010815-
Southern Oneida-Madison-Northern Oneida-
221 AM EDT MON APR 1 2019
...AN AREA OF HEAVY SNOW WILL CONTINUE TO AFFECT WESTERN TO SOUTHERN
ONEIDA COUNTY AND NORTHERN TO EASTERN MADISON COUNTY...
At 213 AM EDT, a broad band of moderate to heavy snow remained
situated along and near the Oneida Madison county border, including
the Verona Beach to Canastota areas. This is impacting the New York
Thruway between Canastota and Westmoreland.
The snow will persist through 415 AM. Visibility will drop below a
half mile at times, with snowfall rates of up to one inch per hour.
Also, with it being night time the roadways are colder and will be
prone to becoming snow covered and slippery. Exercise caution if
traveling early this morning.
Locations impacted include...
Rome, Oneida, Lenox, Verona, Vienna, Canastota, Hamilton, Sherrill,
Brookfield and Camden.
LAT...LON 4291 7525 4283 7524 4278 7525 4275 7530
4276 7549 4318 7598 4318 7594 4316 7592
4316 7588 4332 7587 4333 7588 4348 7582
TIME...MOT...LOC 0613Z 312DEG 17KT 4328 7592 4292 7554
$$
MDPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Apr 1, 1:21 AM EDT, 1 hour earlier.
Area forecast discussion, Apr 1, 1:21 AM EDT, 1 hour before
AREA FORECAST DISCUSSION National Weather Service Binghamton NY 121 AM EDT Mon Apr 1 2019 .SYNOPSIS... A mix of wet snow and rain will transition to all snow tonight with light accumulations in the higher elevations through Monday morning. Quiet weather settles in through the middle of the week. && .NEAR TERM /THROUGH TODAY/... A narrow but intense moderate to heavy band of snow showers continues to drop south near Syracuse eastward toward the Madison and Oneida county line southeast into Otsego county. Snowfall rates of an inch per hour are definitely doable over the next couple hours with this band. The NAM nest has really handled this band well and was used for the early morning update. Snow showers should start to dispute area wide toward sunrise. 710 PM update... The latest radar shows precipitation reaching farther into Northeast Pennsylvania than anticipated. However, most of the shower activity to the south appears cellular, so we extended the precipitation shield southward for only a few more hours. A mix of light rain and snow showers will change to all snow showers over the next two to three hours as temperatures fall. Decreasing moisture aloft after 6z should cause snow showers to decrease in coverage late overnight. 330 PM update... Main concerns in the near term remain centered around the potential for a light mix of rain/snow this afternoon...changing to all snow this evening and potentially intensifying for a brief period of time overnight before diminishing Monday morning. Cold front that pushed through this morning with rain showers has left in its wake a relatively cold air mass with a persistent northwesterly flow and a trailing upper short wave which will be capable of enhancing lake effect snow showers this evening and tonight. Much of the area has remained dry this afternoon under generally overcast skies and temperatures remaining steady in the mid to upper 30s in NY and in the lower to mid 40s in ne PA. The cold Canadian air will continue to push in this evening with temperatures falling into the lower to mid 20s overnight. Conditions will continue to become favorable for lake enhanced snow showers tonight as the mixed layer deepens to around 10k ft...the wind flow remaining steady from 290-300 deg...with a minimal amt of shear...and a decent amt of lift and instability crossing into the favorable dendritic growth layer. Most of the model guidance shows an area of precip setting in se of Lake Ontario this evening and tonight associated with the favorable boundary layer conditions and the passage of the upper s/w. Just about the only thing going against potentially significant snowfall is the very short duration of the precip. There is about a 3-5 hr window of good snow production...which may or may not set up over a steady area. If it does a few locations in and around the Moravia to Tully to Cazenovia area could see close to 4 inches. Otherwise, if the location of the band/area of snow becomes more variable, a broad area across the ern Finger Lakes into the wrn Mohawk valley and into the nwrn Catskills could see 1-3 inches...with the higher end of that range occurring in the elevated terrain. The 850mb ridge appears to move in rather quickly mid to late Monday morning...which will bring any remaining light snow showers to end. Lake clouds may take a bit longer to dissipate...into the afternoon...and can't rule out a few flurries during this time as well. High pressure builds across the nrn mid-Atlantic region by Monday evening and remains the dominant feature, keeping the weather quiet into Tuesday morning. Temperatures on Monday will continue to be on the cool side with highs topping out only in the mid 30s to lower 40s. Another cold night is possible Monday night with skies clearing out and winds going light. Expect temperatures into the lower 20s...with some upper teens not out of the question either. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... Tuesday starts out clear and cold as high pressure from New England ridges over the area. A deep and powerful storm strengthening over the mid Atlantic will move northeast off the coast keeping it's precipitation well south and east of the area. The models and most of the ensemble members continue to be consistent with this track so we continue to think the storm will miss the region. We remain under a narrow ridge of high pressure on Wednesday as the coastal storm pulls east and another waves passes to the north through Quebec and Ontario. This will keep our skies at least partially clear with temperatures several degrees above normal. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A dry cold front passes the area late Wednesday night into early Thursday bringing a return to below normal temperatures and north flow. A surface high pressure will build in behind the front early Friday but will pass quickly in the tight westerly flow gradient. This allow moisture to return late in the day Friday as an inverted trough connected to low pressure over the Gulf coast. Some mixed precipitation is possible but amounts will be light. This system will pass quickly as well allowing drier air to return once again later Saturday. && .AVIATION /05Z MONDAY THROUGH FRIDAY/... MVFR ceilings with snow showers and flurries till around sunrise for all NY terminals but KELM. IFR potential does look to continue at KSYR till around 09Z, with a tempo group in the TAF given a moderate to heavy snow band is just northeast of the terminal. Any MVFR ceilings should lift fairly quickly by mid- morning to VFR and remain so through the TAF period. Gusty northwest winds of around 20 knots look to continue at most TAF sites through today but go light and variable tonight. Outlook... Monday Night through Thursday...VFR. Thursday night and Friday...Restrictions possible with showers. Possibly mixed with snow Thursday night at KITH, KRME and KSYR. && .FIRE WEATHER... While it will be cold Monday, breezy conditions and lowering humidity will already begin to dry things out. Warmer air and very dry weather Tuesday into Wednesday, may cause enhanced fire weather conditions into midweek. Current forecasts have relative humidity dropping to 25-35 percent for minimum values Tuesday with southerly winds becoming 10-15 mph. Then on Wednesday, the humidity may not be quite as low yet it will still be quite dry, and winds may actually increase more, shifting out the northwest from a possible gusty dry frontal passage. Monitor the forecast for updates. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BJT NEAR TERM...BJT/DJP/MWG SHORT TERM...DGM LONG TERM...DGM AVIATION...MWG FIRE WEATHER...
Hazardous weather outlook, Mar 31, 3:05 PM EDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 305 PM EDT Sun Mar 31 2019 NYZ015-016-022>025-055-056-062-PAZ038>040-043-044-047-048-072-011915- Yates-Seneca-Steuben-Schuyler-Chemung-Tompkins-Tioga-Broome-Sullivan- Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 305 PM EDT Sun Mar 31 2019 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-017-018-036-037-044>046-057-011915- Northern Oneida-Southern Cayuga-Onondaga-Madison-Southern Oneida- Cortland-Chenango-Otsego-Delaware- 305 PM EDT Sun Mar 31 2019 This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. 1 to 3 inches of snow is expected over the higher elevations of central NY from this evening through Monday morning. Some roads could become slippery overnight where snow accumulates. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 1, 12:03 AM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1203 AM EDT MON APR 1 2019
NYZ009-018-036-037-010600-
Onondaga-Southern Oneida-Madison-Northern Oneida-
1203 AM EDT MON APR 1 2019
...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHWESTERN ONEIDA...MADISON
AND NORTHEASTERN ONONDAGA COUNTIES...
At 1156 PM EDT, a broad band of moderate to heavy snow was located
across western to southern Oneida County, into northern Madison
County. General movement was southeast at 15 mph, which will also
continue to bring the band into northeastern Onondaga County and
much of Madison County through 2 AM. This will impact the New York
Thruway between Syracuse and Utica.
Visibility will drop below a half mile at times, with snowfall rates
of up to one inch per hour. Also, now that it is night time the
roadways are colder and will be prone to becoming snow covered and
slippery. Exercise caution if traveling overnight.
Locations impacted include...
Syracuse, Clay, Cicero, De Witt, Sullivan, Oneida, Lenox, Verona and
Eaton.
LAT...LON 4322 7609 4320 7608 4318 7601 4318 7594
4315 7589 4324 7587 4308 7538 4288 7523
4278 7525 4274 7530 4274 7565 4291 7603
4320 7627 4322 7626 4320 7622 4322 7620
4327 7621
TIME...MOT...LOC 0356Z 328DEG 14KT 4335 7635 4294 7543
MDPSpecial weather statement, Apr 1, 2:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
221 AM EDT MON APR 1 2019
NYZ009-036-037-010815-
Southern Oneida-Madison-Northern Oneida-
221 AM EDT MON APR 1 2019
...AN AREA OF HEAVY SNOW WILL CONTINUE TO AFFECT WESTERN TO SOUTHERN
ONEIDA COUNTY AND NORTHERN TO EASTERN MADISON COUNTY...
At 213 AM EDT, a broad band of moderate to heavy snow remained
situated along and near the Oneida Madison county border, including
the Verona Beach to Canastota areas. This is impacting the New York
Thruway between Canastota and Westmoreland.
The snow will persist through 415 AM. Visibility will drop below a
half mile at times, with snowfall rates of up to one inch per hour.
Also, with it being night time the roadways are colder and will be
prone to becoming snow covered and slippery. Exercise caution if
traveling early this morning.
Locations impacted include...
Rome, Oneida, Lenox, Verona, Vienna, Canastota, Hamilton, Sherrill,
Brookfield and Camden.
LAT...LON 4291 7525 4283 7524 4278 7525 4275 7530
4276 7549 4318 7598 4318 7594 4316 7592
4316 7588 4332 7587 4333 7588 4348 7582
TIME...MOT...LOC 0613Z 312DEG 17KT 4328 7592 4292 7554
MDPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:03 AM EDT | Special Weather Statement | BGM | Madison | 117 min |
| Apr 1, 6:12 AM EDT | Special Weather Statement | BGM | Onondaga | 18 min |
| Apr 1, 6:31 AM EDT | Special Weather Statement | BGM | Chenango, Cortland | 59 min |
| Apr 1, 7:36 AM EDT | Special Weather Statement | BGM | Chenango, Cortland | 39 min |
| Apr 1, 8:14 AM EDT | Special Weather Statement | BGM | Chenango, Cortland | 46 min |
| Apr 1, 8:44 AM EDT | Snow Squall Warning | BGM | Cayuga, Chenango, Cortland, Onondaga | 46 min |
| Apr 1, 9:41 AM EDT | Special Weather Statement | BGM | Chenango | 49 min |
| Apr 1, 10:30 AM EDT | Special Weather Statement | BGM | Chenango, Delaware | 45 min |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.